Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Apr 29, 2006, 7:41 AM CDT for Tyler County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2006, 7:41 AM CDT (12:41 UTC)
- Expired
- Apr 29, 2006, 8:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
The radar
The Lake Charles radar (KLCH), 139 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 8:14 AM CDT | TSTM WND DMG | Woodville, TX | HARDIN COUNTY SHERIFF OFFICE REPORTED TREE DOWN IN WOODVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:04 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 470 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 291241 TORLCH TXC457-291330- /O.NEW.KLCH.TO.W.0001.060429T1241Z-060429T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 741 AM CDT SAT APR 29 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... TYLER COUNTY IN SOUTHEAST TEXAS * UNTIL 830 AM CDT * AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF IVANHOE...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... IVANHOE BY 750 AM CDT WOODVILLE AND HILLISTER BY 755 AM CDT COLMESNEIL BY 805 AM CDT TOWN BLUFF BY 820 AM CDT A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3083 9461 3056 9455 3075 9417 3101 9427 $$ K. KUYPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Apr 29, 6:19 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 29, 6:19 AM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
619 AM CDT SAT APR 29 2006
.DISCUSSION...UPDATED PRODUCTS FOR NEW TORNADO WATCH IN EFFECT
UNTIL 1 PM.
&&
.PREV DISCUSSION... (ISSUED 505 AM CDT SAT APR 29 2006)
DISCUSSION...
TORNADO WATCHES ARE POSTED FOR A LINE OF THUNDERSTORMS THAT EXTENDS
THE ENTIRE LENGTH OF TEXAS FROM WEST OF SHREVEPORT SOUTH TO WEST
OF HOUSTON. STORMS ARE MOVING EASTWARD RAPIDLY AT SPEEDS OVER
50 MPH. STORMS WILL MOVE INTO HARDIN COUNTY BEFORE 6 AM WITH THE
LARGER STORMS EXPECTED IN AROUND 7 AM. STORMS MOVE INTO SOUTHWEST
LA AROUND 8:30 AM AND INTO THE LFT/AEX AROUND 930 TO 10 AM. THE
MAIN THREAT WILL BE FROM WINDS AND LARGE HAIL. AN ISOLATED TORNADO
CAN NOT BE RULED OUT AT THIS TIME. THIS LATEST SYSTEM IS EXPECTED
TO BRING MUCH NEEDED RAINFALL TO THE REGION AS WE REMAIN IN A
MODERATE DROUGHT.
LAKE WIND ADVISORY FOR TODAY AS STRONG SOUTHERLY WINDS ARE EXPECTED
AHEAD OF A COOL FRONT.
SHOWERS AND THUNDERSTORMS TO END TONIGHT AS A COOL FRONT FINALLY
MAKES ITS WAY THROUGH THE REGION.
WIDELY SCATTERED TO SCATTERED SHOWERS TO RETURN ON TUESDAY THROUGH
THE REST OF THE WEEK.
AVIATION...
LINE OF STORMS WITH THE PSBLTY THAT SOME MAY BE SEVERE...MAINLY
MVFR WITH IFR IN STORMS TODAY. STRONGEST STORMS TODAY MAINLY IN
THE MORNING HOURS.
K. KUYPER
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
DAVIS...RAPIDES...AND VERNON.
TX...LAKE WIND ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 1 PM SATURDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
13Hazardous weather outlook, Apr 29, 4:49 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 449 AM CDT SAT APR 29 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-301000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 449 AM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG LINE OF THUNDERSTORMS EXTENDS FROM WEST OF SHREVEPORT TO WEST OF HOUSTON THIS MORNING WITH TORNADO WATCHES POSTED AT THIS TIME AS THE LINE MOVES EASTWARD. THERE IS A THREAT THAT SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING WINDS AND LARGE HAIL. THERE WILL BE A THREAT OF ISOLATED TORNADOS. STORMS ARE EXPECTED TO END TONIGHT AS A COOL FRONT SLIPS THROUGH THE REGION. THERE IS A THREAT FOR SEVERE WEATHER TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS LOOK TO BE ON TAP FROM TUESDAY ONWARD INTO NEXT WEEKEND ALTHOUGH WE ARE NOT EXPECTING SEVERE WEATHER WITH THESE STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:29 AM CDT | Lake Wind Advisory | LCH | Hardin, Tyler | 14 hr |
| Apr 29, 7:33 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 57 min |
| Apr 29, 8:57 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 63 min |
| Apr 29, 10:36 AM CDT | Tornado Warning | LCH | Hardin | 39 min |
| Apr 29, 11:15 AM CDT | Tornado Warning | LCH | Hardin, Jasper | 30 min |
| Apr 29, 1:36 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 24 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.